Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2016, 2:39 PM EDT for Wheeler County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 2:39 PM EDT (18:39 UTC)
- Expired
- Aug 1, 2016, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WWUS82 KFFC 011839
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT MON AUG 1 2016
GAZ111-112-011915-
WHEELER GA-MONTGOMERY GA-
239 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND WESTERN MONTGOMERY
COUNTIES UNTIL 315 PM EDT...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLENWOOD...OR NEAR
ALAMO...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMO...
MOUNT VERNON...LUMBER CITY...GLENWOOD...AILEY...JORDAN...
LANDSBURG AND SPRING HILL.
LAT...LON 3194 8268 3200 8272 3213 8284 3227 8277
3227 8276 3228 8276 3229 8275 3223 8252
3193 8266
TIME...MOT...LOC 1837Z 289DEG 8KT 3220 8273
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:33 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 1, 2:33 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 233 PM EDT MON AUG 1 2016 .SHORT TERM /Tonight through Tuesday Night/... A weak pressure trough continues across northern GA. In the mid levels...a weakness in the upper ridge will persist through tonight. On Tuesday, the high center currently across the central gulf coast will begin to retrograde into eastern Texas. Atmos remains very most and moderately unstable this afternoon. Scattered to numerous showers and thunderstorms have developed and should linger well into the evening. At sunset, activity should diminish in coverage...but isolated storms overnight will not be out of the question. Scattered storms will be possible again tomorrow...during the heat of the day. With PWATS over 2 inches today and tomorrow...and the BL flow remaining 15kt or less...storms will have the potential to produce locally heavy rainfall. Gusty winds and lightning strikes will also be possible within the stronger storms. Where it rains this afternoon and evening, there will be good potential for patchy low clouds and fog. It is too early to determine to what expect and how thick the cloud deck/fog will be. NListemaa .LONG TERM /Wednesday through Monday/... Only tweaks to the long term based on the latest guidance. BDL Previous Discussion... Long-range models continue to show a weak upper long wave trough drifting off the Atlantic seaboard by early Wednesday as high pressure builds east from Texas. This will establish a subtle north to northwest flow over the state on Wednesday... that appears to spread some drier air into at least parts of north GA and help push a weak surface trough into mainly central GA Wednesday afternoon. This pattern continues to suggest lessor rain chances across north GA and only low scattered coverage across central GA on Wednesday. Models agree on the northwest flow aloft becoming more active by Thursday and this active pattern seems to persist into the weekend. The combination of upper disturbances interacting with increasing low level moisture from a developing southerly wind flow near the surface should help increase diurnally driven rain chances across the area from Thursday through the weekend. For now... will continue to show at least 30-40 percent pops for the later half of the work week and the weekend. It still appears any severe storm threat will be minimal with nothing widespread or too organized expected as the environment remains weakly sheared and only moderate instability expected during daytime heating. Otherwise... highs in the 90s and lows in the 70s will persist. 39 && .AVIATION... 18Z Update... No major changes needed to the TAFS. Scattered showers and thunderstorms have begun to develop in the heat of the day. Activity could linger well into the evening hours. If it rains at the airfield, then the potential for fog/low stratus will be higher. For now, will indicate a small potential by mentioning few005. Afternoon convection expected again tomorrow...hi-res model trends showing initiation around the same time as today. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 92 72 93 / 50 50 30 40 Atlanta 74 92 74 92 / 40 50 30 40 Blairsville 67 87 66 88 / 40 50 30 40 Cartersville 72 92 72 92 / 40 50 30 30 Columbus 74 93 75 94 / 50 30 30 50 Gainesville 73 91 73 90 / 40 50 30 40 Macon 74 92 74 94 / 50 40 30 50 Rome 73 93 72 93 / 40 50 30 30 Peachtree City 71 92 71 93 / 50 40 30 40 Vidalia 75 92 75 93 / 50 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Aug 1, 10:40 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EDT MON AUG 1 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1040 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS WILL BECOME STRONG AROUND PEAK DAYTIME HEATING. WEATHER HAZARDS EXPECTED... GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED... BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 1, 1:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT MON AUG 1 2016
GAZ110-011815-
TELFAIR GA-
143 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
215 PM EDT...
AT 142 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
SCOTLAND... OR 9 MILES SOUTH OF MCRAE...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SCOTLAND...JACKSONVILLE...WORKMORE AND HORSE CREEK WMA.
LAT...LON 3196 8300 3205 8281 3201 8276 3189 8271
3186 8276 3186 8278 3185 8279 3184 8278
3181 8282 3182 8284 3179 8286 3178 8289
3179 8290 3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1742Z 251DEG 10KT 3193 8288
16Special weather statement, Aug 1, 2:20 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT MON AUG 1 2016
GAZ104-106-011845-
SUMTER GA-CRISP GA-
220 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
CRISP COUNTIES UNTIL 245 PM EDT...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR DESOTO...OR 12 MILES
WEST OF CORDELE...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...LESLIE...DE SOTO...DESOTO...COBB...LAMAR...GEORGIA VETERANS
MEMORIAL ST PK...HUNTINGTON...FORT EARLY AND RAINES.
LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
3191 8419 3192 8420 3210 8408 3207 8399
3206 8398 3205 8398 3205 8397 3203 8396
3203 8386 3200 8376 3184 8386
TIME...MOT...LOC 1820Z 293DEG 8KT 3194 8398
16Special weather statement, Aug 1, 2:38 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT MON AUG 1 2016
GAZ044-053-054-011900-
SOUTH FULTON GA-COWETA GA-FAYETTE GA-
238 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON...NORTHEASTERN
COWETA AND FAYETTE COUNTIES UNTIL 300 PM EDT...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRBURN...OR 10 MILES
NORTHWEST OF FAYETTEVILLE...MOVING SOUTH AT 15 MPH.
HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...FAYETTEVILLE...PEACHTREE CITY...UNION CITY...COLLEGE
PARK... FAIRBURN...TYRONE...PALMETTO...INMAN...SANDY CREEK...THOMAS
CROSSROADS AND CANNONGATE.
LAT...LON 3363 8468 3363 8447 3358 8446 3355 8446
3355 8444 3337 8439 3337 8440 3336 8475
TIME...MOT...LOC 1837Z 000DEG 11KT 3356 8458Special weather statement, Aug 1, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT MON AUG 1 2016
GAZ111-112-011915-
WHEELER GA-MONTGOMERY GA-
239 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND WESTERN MONTGOMERY
COUNTIES UNTIL 315 PM EDT...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLENWOOD...OR NEAR
ALAMO...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMO...
MOUNT VERNON...LUMBER CITY...GLENWOOD...AILEY...JORDAN...
LANDSBURG AND SPRING HILL.
LAT...LON 3194 8268 3200 8272 3213 8284 3227 8277
3227 8276 3228 8276 3229 8275 3223 8252
3193 8266
TIME...MOT...LOC 1837Z 289DEG 8KT 3220 8273
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:43 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Aug 1, 2:20 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| Aug 1, 2:38 PM EDT | Special Weather Statement | FFC | Fayette | 22 min |
| Aug 1, 2:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Aug 1, 3:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 1, 4:27 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 33 min |
| Aug 1, 4:31 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 29 min |
| Aug 1, 5:26 PM EDT | Special Weather Statement | FFC | Clarke | 34 min |
| Aug 1, 5:59 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Washington | 31 min |
| Aug 1, 6:36 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 1, 7:01 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Aug 1, 7:53 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.